Changes in period on the pill

I am 44 and I experienced severe period pain and heavier bleeding after both COVID jabs. I had my booster in December, had one period since that repeated the pattern after the jab. I am on day 12 of my pill packet and have period pain and have started bleeding (normal period blood). This is very unusual for my cycle. I am hoping to put it down to the jabs but before Christmas I had a breast cancer scare which has left me with health anxiety. I am aware that I could be pre menopausal. I am guessing it's too soon to go to the Dr with just one occurrance?

Parents
  • Hello and thank you for your post,

    It is now recognised that covid vaccinations can affect periods in some women. However, these changes are seen as short lived ( go back to normal after one or two cycles). There is no evidence of any serious problems.  

    You might find it reassuring to read what the Royal College of Obstetrics and Gynaecology have to say about it here 

    Therefore it might then be a good idea to see what happens and if after a couple of cycles things do not settle to make a non urgent GP appointment.

    I hope this has been helpful.

    Take care

    Caroline

Reply
  • Hello and thank you for your post,

    It is now recognised that covid vaccinations can affect periods in some women. However, these changes are seen as short lived ( go back to normal after one or two cycles). There is no evidence of any serious problems.  

    You might find it reassuring to read what the Royal College of Obstetrics and Gynaecology have to say about it here 

    Therefore it might then be a good idea to see what happens and if after a couple of cycles things do not settle to make a non urgent GP appointment.

    I hope this has been helpful.

    Take care

    Caroline

Children